Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 66, NWS Northern Indiana

June 1, 2013Carroll County, Pulaski County, White County, Indiana

NWS Northern Indiana issued this river flood warning at Jun 1, 2013, 4:59 AM EDT for Carroll County, Pulaski County, White County, Indiana. It took effect at Jun 3, 2013, 1:17 AM EDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jun 1, 2013, 4:59 AM EDT (08:59 UTC)
In effect from
Jun 3, 2013, 1:17 AM EDT
Expired
Jun 8, 2013, 4:22 PM EDT
In force
6 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Moderate

Counties Carroll County, IN, Pulaski County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River at Winamac (WMCI3). The gauge peaked at 12.81 ft at Jun 4, 2013, 4:00 PM EDT.

actionminormoderatemajor51006/0106/0206/0306/0406/0506/0606/0706/0806/09
Action stage
8 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03331753, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 1, 4:31 AM EDT, 28 minutes earlier.

Area forecast discussion, Jun 1, 4:31 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EDT SAT JUN 1 2013

.SYNOPSIS...
ISSUED AT 430 AM EDT SAT JUN 1 2013

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME OF THESE
STORMS POSSIBLE BECOMING SEVERE WITH HEAVY RAINFALL. COOLER AND
DRIER AIR WILL ARRIVE BY SUNDAY NIGHT AND CONTINUE INTO THE MIDDLE
OF THE WEEK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 427 AM EDT SAT JUN 1 2013

ABBREVIATED DISCUSSION DUE TO OVERNIGHT CONVECTIVE AND FLOODING
EVENT. SEVERAL ROUNDS OF STORMS HAVE MOVED ACROSS THE AREA THIS PAST
EVENING AND OVERNIGHT. FLOODING/FLASH FLOODING HAS BEEN ONGOING FROM
WHITE COUNTY NNE TOWARDS SOUTHERN KOSC COUNTY AND EAST INTO FORT
WAYNE. DUAL POL RADAR ESTIMATES BEING VERIFIED BY GROUND REPORTS OF
2 TO 5 INCHES OF RAIN FALLING SINCE THIS PAST EVENING. SEVERE THREAT
HAS ENDED WITH REMAINDER OF TOR WATCH DROPPED WITH THE MORNING
PACKAGE. STRATIFORM RAIN AND EMBEDDED STORMS WILL CONTINUE THROUGH
12Z WITH A QUICK WIND DOWN AFTER THAT. CHALLENGES WILL THEN FOCUS ON
CONVECTIVE CHANCES INTO TONIGHT AS COLD FRONT MOVES IN AND INTERACTS
WITH WHAT SHOULD BE AT LEAST A MODERATELY UNSTABLE ATMOSPHERE WITH
PLENTY OF SHEAR AND MOISTURE TO SET THE STAGE FOR ADDITIONAL STG-SVR
STORMS AND HEAVY RAINFALL. WITH OVERNIGHT ISSUES TAKING PRECEDENCE
NOT MUCH WAS CHANGED TO GRIDS WITH BEST WINDOW STILL THIS AFTERNOON
AND EVENING FOR CONVECTION. AMOUNT OF CLEARING IN THE FIRST HALF OF
THE DAY WILL ONCE AGAIN HELP DETERMINE CONCERNS FOR SVR THREAT VS
HVY RAIN ONLY. DAY 1 OUTLOOK HAS AREA IN SLGT RISK WITH 30 PROBS FOR
WIND DAMAGE IN SE HALF. WILL CONTINUE WITH MENTION IN HWO FOR NOW.
AS FOR FLOODING...MUCH DISCUSSION TOOK PLACE REGARDING FLOOD WATCH.
HOWEVER WITH MAIN FLOODING CONFINED TO A NARROW AREA AND MODELS
OFFERING NO HELP ON HOW THE PRECIP WILL UNFOLD HAVE OPTED TO HOLD
OFF ON ANY WATCH.

FRONT WILL EXIT THE AREA TONIGHT WITH MUCH QUIETER CONDITIONS
ARRIVING...ESPECIALLY AFTER 6Z.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 427 AM EDT SAT JUN 1 2013

LONG TERM ESSENTIALLY UNCHANGED WITH ALLBLEND USED FOR NEARLY ALL
GRIDS DUE TO CONVECTIVE/FLOODING ISSUES PAST SEVERAL HOURS. HIGH
PRESSURE WILL SLOWLY MOVE INTO THE AREA. SECONDARY FRONT WILL DROP
THROUGH ON SUNDAY WITH CHANCE FOR LIGHT SHOWERS/SPRINKLES.
OTHERWISE...DRIER AND COOLER CONDITIONS WILL ARRIVE FOR MUCH OF THE
UPCOMING WEEK. TROUGH WILL DROP INTO THE PLAINS TOWARDS THE END OF
THE PERIOD AND MAY BRING CHANCES FOR SHOWERS/STORMS. HAVE HELD WITH
GENERAL SLGT CHC/CHC POPS IN LATER PERIODS WITH TEMPS MODERATING
CLOSER TO NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED
AT 144 AM EDT SAT JUN 1 2013

MAIN FOCUS OF TAFS ON NEXT COUPLE OF HOURS. LINE OF STRONG TO
SEVERE STORMS WILL IMPACT BOTH TAF SITES OVER THE NEXT SEVERAL
HOURS. KSBN WILL LIKELY SEEING A GLANCING BLOW BUT ENOUGH TO
WARRANT ADDING THUNDER MENTION FOR A FEW HOURS. GREATER CHANCES
FOR PROLONGED PERIOD OF THUNDER AT KFWA AS EARLIER CONVECTION
REMAINS STATIONARY OVER THE AREA AND ADDITIONAL STORMS
DEVELOP/MOVE IN FROM WESTERN INDIANA.

ADDITIONAL STORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WITH
EVOLUTION OF EVENT UNKNOWN AND ONGOING EVENT NO FURTHER DETAIL
HAS BEEN ADDED TO TAFS AND WILL ADDRESS WITH 12Z TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...FISHER
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 1, 4:52 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EDT SAT JUN 1 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-020900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
452 AM EDT SAT JUN 1 2013 /352 AM CDT SAT JUN 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING
OF STREETS AND STREAMS INTO TONIGHT. THERE IS A SLIGHT RISK FOR
SEVERE STORMS THIS AFTERNOON AND EVENING.

RISES IN THE WABASH AND MAUMEE RIVER BASINS ARE EXPECTED THROUGH
TONIGHT TO DUE RECENT HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY.

RIVER FLOODING WILL BE POSSIBLE INTO MID WEEK FROM RECENT
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
REPORTS OF FLOODING WOULD ALSO BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-020900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
452 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE
STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 1, 2:19 AM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     MACY                    40.96N  86.13W
06/01/2013                   MIAMI              IN   BROADCAST MEDIA

            REPORT OF UPROOTED TREES AND AN ANTENNA BLOWN DOWN AT
            NYONA LAKE NEAR MACY. TIME ESTIMATED FROM RADAR.

&&

NG
Local storm report, Jun 1, 2:53 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     FLASH FLOOD      COLUMBIA CITY           41.16N  85.49W
06/01/2013                   WHITLEY            IN   EMERGENCY MNGR

            FIRE DEPARTMENT HAS RESPONDED TO SEVERAL CALLS OF WATER
            RUNNING THROUGH HOUSES AND FLOODED STREETS IN COLUMBIA
            CITY.

&&

NG
Local storm report, Jun 1, 2:58 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     HEAVY RAIN       4 NE WARSAW             41.28N  85.80W
06/01/2013  M2.39 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

            2.39 INCHES OF RAINFALL FROM 10 PM EDT TO 230 AM EDT.

&&

NG
Local storm report, Jun 1, 3:05 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     HEAVY RAIN       3 E FORT WAYNE          41.08N  85.08W
06/01/2013  M5.30 INCH       ALLEN              IN   TRAINED SPOTTER

            5.30 INCHES OF STORM TOTAL RAINFALL ONE BLOCK NORTH OF
            LAKE AVENUE ON REED ROAD ON THE EAST SIDE OF FORT WAYNE.

&&

NG
Special weather statement, Jun 1, 3:15 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 AM EDT SAT JUN 1 2013

INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015-016-
024-025-010815-
ADAMS IN-ALLEN OH-ALLEN IN-BLACKFORD IN-BRANCH MI-DE KALB IN-DEFIANCE
OH-FULTON OH-HENRY OH-HILLSDALE MI-JAY IN-PAULDING OH-PUTNAM
OH-STEUBEN IN-VAN WERT OH-WELLS IN-WILLIAMS OH-
315 AM EDT SAT JUN 1 2013

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...WESTERN
FULTON...WILLIAMS...DEFIANCE...PAULDING...VAN WERT...WESTERN HENRY...
WESTERN PUTNAM...SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE...EASTERN
BLACKFORD...JAY...SOUTHEASTERN WELLS...ADAMS...EASTERN ALLEN...
EASTERN DE KALB AND EASTERN STEUBEN COUNTIES...

AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREMONT TO WOODBURN
TO 9 MILES SOUTHWEST OF DUNKIRK...MOVING EAST AT 35 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DUNKIRK...
  HICKSVILLE AND DECATUR...
  BERNE...
  MONTPELIER AND PORTLAND...
  BRYAN...
  VAN WERT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT SATURDAY MORNING
FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.

LAT...LON 4039 8522 4039 8539 4109 8499 4180 8501
      4178 8436 4171 8436 4171 8423 4109 8422
      4068 8441 4068 8444 4073 8445 4072 8479
      4032 8480 4032 8521
TIME...MOT...LOC 0716Z 272DEG 30KT 4176 8491 4112 8489
          4032 8535
Local storm report, Jun 1, 3:32 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     FLASH FLOOD      1 SE WINONA LAKE        41.21N  85.80W
06/01/2013                   KOSCIUSKO          IN   NWS EMPLOYEE

            WATER OVER SEVERAL ROADS IN AND AROUND WINONA LAKE.
            RAINFALL SO FAR 5.25 INCHES.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:41 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White49 min
May 31, 8:51 PM EDTSpecial Weather StatementIWXKosciusko24 min
May 31, 9:30 PM EDTSpecial Weather StatementIWXFulton45 min
May 31, 9:46 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Pulaski, White3 hr
May 31, 9:57 PM EDTSpecial Weather StatementIWXAllen33 min
May 31, 10:15 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more3 hr
May 31, 10:44 PM EDTSpecial Weather StatementIWXWhitley31 min
May 31, 11:54 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more4 hr
Jun 1, 12:15 AM EDTFlash Flood WarningIWXCass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more6 hr
Jun 1, 12:42 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, Starke, White63 min
Jun 1, 12:48 AM EDTFlash Flood WarningIWXAllen, Huntington, Kosciusko, Wabash, Whitley6 hr
Jun 1, 1:10 AM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke50 min
Jun 1, 1:27 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more63 min
Jun 1, 1:55 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph50 min
Jun 1, 1:56 AM EDTRiver Flood WarningIWXAllen27 hr
Jun 1, 2:08 AM EDTRiver Flood WatchIWXCarroll, White10 hr
Jun 1, 2:20 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more55 min
Jun 1, 3:15 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Steuben60 min
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley3 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen49 hr
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen, DeKalb5 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen60 hr
Jun 1, 5:45 AM EDTAreal Flood AdvisoryIWXDeKalb, Noble, Steuben3 hr
Jun 1, 6:11 AM EDTAreal Flood WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more6 hr
Jun 1, 6:37 AM EDTAreal Flood WarningIWXAllen, Huntington, Whitley6 hr
Jun 1, 7:43 AM EDTRiver Flood WarningIWXCarroll, White52 hr
Jun 1, 12:00 PM EDTAreal Flood WarningIWXAllen, Whitley6 hr
Jun 1, 12:05 PM EDTAreal Flood WarningIWXFulton, Kosciusko, Marshall, Miami6 hr

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.